RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2009, Volume 49, Number 10, Pages 1827–1843 (Mi zvmmf4772)  

Approximation of singularly perturbed parabolic equations in unbounded domains subject to piecewise smooth boundary conditions in the case of solutions that grow at infinity

G. I. Shishkin

Institute of Mathematics and Mechanics, Ural Division, Russian Academy of Sciences, ul. S. Kovalevskoi 16, Yekaterinburg, 620219, Russia

Abstract: The initial-boundary value problem in a domain on a straight line that is unbounded in $x$ is considered for a singularly perturbed reaction-diffusion parabolic equation. The higher order derivative in the equation is multiplied by a parameter $\varepsilon^2$, where $\varepsilon\in(0,1]$. The right-hand side of the equation and the initial function grow unboundedly as $x\to\infty$ at a rate of $O(x^2)$. This causes the unbounded growth of the solution at infinity at a rate of $O(\Psi(x))$, where $\Psi(x)=x^2+1$. The initialboundary function is piecewise smooth. When $\varepsilon$ is small, a boundary and interior layers appear, respectively, in a neighborhood of the lateral part of the boundary and in a neighborhood of the characteristics of the reduced equation passing through the discontinuity points of the initial function. In the problem under examination, the error of the grid solution grows unboundedly in the maximum norm as $x\to\infty$ even for smooth solutions when $\varepsilon$ is fixed. In this paper, the proximity of solutions of the initial-boundary value problem and its grid approximations is considered in the weighted maximum norm $\|\cdot\|^w$ with the weighting function $\Psi^{-1}(x)$; in this norm, the solution of the initial-boundary value problem is $\varepsilon$-uniformly bounded. Using the method of special grids that condense in a neighborhood of the boundary layer or in neighborhoods of the boundary and interior layers, special finite difference schemes are constructed and studied that converge $\varepsilon$-uniformly in the weighted norm. It is shown that the convergence rate considerably depends on the type of nonsmoothness in the initial-boundary conditions. Grid approximations of the Cauchy problem with the right-hand side and the initial function growing as $O(\Psi(x))$ that converge $\varepsilon$-uniformly in the weighted norm are also considered.

Key words: parabolic reaction-diffusion equation, unbounded domain, bounded growth of the solution at infinity, piecewise smooth initial-boundary function, boundary and interior layers, $\varepsilon$-uniform convergence, weighted maximum norm, Cauchy problem.

Full text: PDF file (2236 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2009, 49:10, 1748–1764

Bibliographic databases:

Document Type: Article
UDC: 519.633
Received: 12.05.2009

Citation: G. I. Shishkin, “Approximation of singularly perturbed parabolic equations in unbounded domains subject to piecewise smooth boundary conditions in the case of solutions that grow at infinity”, Zh. Vychisl. Mat. Mat. Fiz., 49:10 (2009), 1827–1843; Comput. Math. Math. Phys., 49:10 (2009), 1748–1764

Citation in format AMSBIB
\Bibitem{Shi09}
\by G.~I.~Shishkin
\paper Approximation of singularly perturbed parabolic equations in unbounded domains subject to piecewise smooth boundary conditions in the case of solutions that grow at infinity
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2009
\vol 49
\issue 10
\pages 1827--1843
\mathnet{http://mi.mathnet.ru/zvmmf4772}
\transl
\jour Comput. Math. Math. Phys.
\yr 2009
\vol 49
\issue 10
\pages 1748--1764
\crossref{https://doi.org/10.1134/S0965542509100091}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000270979900009}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-76349108261}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf4772
  • http://mi.mathnet.ru/eng/zvmmf/v49/i10/p1827

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:198
    Full text:51
    References:46
    First page:5

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019